Abstract

A simple formula is derived for predicting transverse intensity distribution of coherent and partially coherent (Schell-model) scalar beams propagating in extended linear isotropic, homogeneous media with given power spectra of refractive index. The examples illustrate how the formula can be applied to different beams propagating in atmospheric and oceanic turbulence. Our result provides deep insight into the light-media interaction process and serves as a convenient analytical and/or numerical tool for analyzing beam propagation problems without performing lengthy evaluations.

© 2016 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Propagation of multi-Gaussian Schell-model vortex beams in isotropic random media

Miaomiao Tang and Daomu Zhao
Opt. Express 23(25) 32766-32776 (2015)

Statistical properties of rectangular cusped random beams propagating in oceanic turbulence

Chuanyi Lu and Daomu Zhao
Appl. Opt. 56(23) 6572-6576 (2017)

Random optical beam propagation in anisotropic turbulence along horizontal links

Fei Wang and Olga Korotkova
Opt. Express 24(21) 24422-24434 (2016)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (23)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription